Picture of Dr. Rahul Mainra

Dr. Rahul Mainra BSc, MD, MMed, FRCPC Professor Nephrology, Dept. of Medicine - Director Undergraduate Medical Education

Address
Saskatoon

About

Professional Roles:

  • Clinical Associate Professor
  • Director, Nephrology Systems
  • Dept. of Medicine - Director of Undergraduate Medical Education
  • Undergraduate Medical Education Roles:
    Year 2: Director, FOundations of the Kidney and Urinary Tract
    Year 3/4: Director, Core Internal Medicine Rotation
    Year 3/4: Director, Selectives
  • SK representative for Canadian Blood Services' Kidney Transplant Advisory Committee and Living Donor Advisory Committee

Education:

  • B.Sc. University of Saskatchewan
  • MD University of Saskatchewan
  • FRCPC (internal medicine) – University of Saskatchewan
  • Nephrology- University of Western Ontario
  • Nephrology Transplantation- Westmead Hospital. Sydney, Australia
  • MMed (clinical epidemiology) University of Sydney, Australia

Grants:

Creation of an evidence-based educational video series for kidney transplantation candidates. Agency: Astellas Pharmaceuticals. Funds granted: $50,000
Effect of immunosuppressive medication use on patient outcomes following kidney transplant failure.  Agency: Canadian Institute of Health Research Funds Granted: $963,864

Selected Publications

  • Richardson R, Connelly M, Dipchand C, Garg AX, Ghanekar A, Houde I, Johnston O, Mainra R, McCarrell R, Mueller T, Nickerson P, Pippy C, Storsley L, Tinckam K, Wright L, Yilmaz S, Landsberg D; Protocols Working Group of the Canadian Blood Services’ Living Donation Advisory Committee. Kidney Paired Donation Protocol for Participating Donors 2014. Transplantation. 2015 Oct;99(10 Suppl 1):S1-S88.
  • Benguzzi M, Mansell H, Hassan A, Elmoselhi H, Mainra R, Shoker A. Contribution of impaired renal function to cardiovascular risk prediction models in renal transplant recipients. Clin Transplant. 2014 Dec;28(12):1383-92.
  • Mainra R, Xu Q, Chibbar R, Hassan A, Shoker A. Severe antibody-mediated rejection following IVIG infusion in a kidney transplant recipient with BK-virus nephropathy. Transpl Immunol. 2013 Jun;28(4):145-7.
  • Moist L, Sontrop JM, Gallo K, Mainra R, Cutler M, Freeman D, House AA. Effect of N-acetylcysteine on serum creatinine and kidney function: results of a randomized controlled trial.  Am J Kidney Disease.  2010 Oct; 56(4):643-650
  • Knoll GA, Blydt-Hansen TD, Campbell P, Cantarovich M, Cole E, Fairhead T, Gill JS, Gourishankar S, Hebert D, Hodsman A, House AA, Humar A, Karpinski M, Kim SJ, Mainra R, Prasad GV.  Canadian Society of Transplantation and Canadian Society Nephrology commentary on the 2009 KDIGO clinical practice guideline for the care of kidney transplant recipients.  Am J Kidney Disease.  2010 Aug; 56(2):219-246
  • Mainra R, Elder GJ.  Individualized therapy to prevent bone mineral density loss after kidney and kidney-pancreas transplantation.  Clin J Am Soc Nephrol.  2010 5:117-124.
  • Mainra R, Elder G. Managing bone complications after kidney transplantation.  Nephrology (Carlton).  2009 14(4):437-442
  • Rangan GK, Nguyen T, Mainra R, Succar L, Schwensen KG, Burgess JS, Ho KO.  Therapeutic role of sirolimus in non-transplant kidney disease.  Pharmacol Ther. 2009 Apr 14.
  • Urquhart BL, Freeman DJ, Cutler MJ, Mainra R, Spence JD, House AA.  Mesna for treatment of hyperhomocysteinemia in hemodialysis patients:  a placebo-controlled, double-blind, randomized trial.  Clin J Am Soc Nephrol.  2008 3:1041-1047.
  • Mainra R, Gallo K, Moist L.  Effect of N-Acetylcysteine on renal function in patients with chronic kidney disease.  Nephrology (Carlton).  2007 12(5):510-513.
  • Suri RS, Nesrallah G, Mainra R, Garg AX, Lindsay RM, Greene T, Daugirdas JT.  Daily hemodialysis – a systematic review.  Clin J Am Soc Nephrol. 2006 1:33-42.
  •  Mainra R, Mulay A, Bell R, Karpinski J, Hoar S, Knoll G, Robertson S, Wang D.  Sirolimus use and de novo minimal change nephropathy following renal transplantation.  Transplantation. 2005 Dec; 80(12):1816
  • Ledger S, Mainra R.  Possible doxazosin-induced leukopenia.  Can J Hosp Pharm.  2004 Nov; 57(5):
  • Mainra RR, Card SE.  Trimethoprim-sulfamethoxazole-associated hepatotoxicity - part of a hypersensitivity syndrome.  Can J Clin Pharmacol. 2003 Winter; 10(4):175-8.